Prednisone is evil!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 8/6/2008 4:53 PM (GMT -7)   
Anyone have a hard time emotionally when you get off prednisone or down to the very low doses?  I am down to 2.5 and I am soooo onery I can't stand myself!  Sad huh!
 
 

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/6/2008 5:02 PM (GMT -7)   
You are definetly not alone with your hatred of that evil drug. I get pretty pissy while on it too. No patience at all. Your almost done though, so better days are ahead:)
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


ImaKeeper
Regular Member


Date Joined Nov 2007
Total Posts : 51
   Posted 8/6/2008 5:09 PM (GMT -7)   
nope you are NOT alone....last time I was on it for only 4 days (that will never happen again) and after almost 48 hrs of being off I had a complete meltdown crying hystericaly...it was awful......
currently taking

pentasa, hyocosamine, zofran, acphix and started Remicade back in May


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 8/6/2008 6:09 PM (GMT -7)   
OH you are NOT alone!! I'm coming down and have been very emotional! I'm down to 10mg this week.
My husband said if I'm like this at 10mg, he is hating next week to get here when I drop down to 5mg. LOL
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS and Arthrities too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 15mg tapering
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin twice a day
No Surgeries
 


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2690
   Posted 8/6/2008 6:10 PM (GMT -7)   
Oh yes! I was moody when I first started at 40mg. It got better when I was down to 25 or so. I'm down to 4mg right now, and I've noticed the moodiness is back again. Which is just weird, that it would come back at such a low dose. Evil stuff! Thankfully this slower taper seems to be working though. No headaches *knock on wood*.

I did break out in hives today though. No idea now what this is. AHHHHH
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down again at: 4mg now, Asacol, Questran, Toprol XL (for high blood pressure).


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 8/6/2008 6:50 PM (GMT -7)   
I had horrible moodiness on mederol dose pack but none on Pred 30mgs and certainly none when I tapered off after 8 months but I seem to be the exception I have read a ton of posts about people being emotional when they stopped.

Bane
Veteran Member


Date Joined May 2007
Total Posts : 589
   Posted 8/6/2008 8:18 PM (GMT -7)   
I wasn't on it for very long, fortunately, and that was several years ago, so I don't remember how irritable I was. I get cranky when my Crohn's gets out of control though, I think its the combination of sleep loss and fatigue. People should just know what I want, dang it!
20, Male, diagnosed over Christmas Break of my Junior year in High School. BEST CHRISTMAS EVAR LOL

(not really)


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 8/6/2008 8:38 PM (GMT -7)   
Very common side effect...don't stress, it will pass, exercise comes in very handy for it.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 8/6/2008 10:25 PM (GMT -7)   
I agree, it is the most evil drug and if I ever get below 10mg without having to hit it back up to 20mg and start tapering again I'll let you know how I feel GRRRRRRRRRRR. Jo

Linn
Regular Member


Date Joined Jul 2008
Total Posts : 118
   Posted 8/6/2008 11:21 PM (GMT -7)   
emotional issues at high doses? i'm at 60 right now, trying 50 tomorrow, and i'm a basket case every day. i need to have one good sobbing cry each day...not to mention the ridiculous hunger. grrrrrr.
24-year old Crohny, dx'd at 16.
Deferred medical school till January 09 because of most recent flare

Currently take:
Tysabri
Pred 60 mg
Nifrex


Texan with Crohn's
Regular Member


Date Joined Dec 2007
Total Posts : 362
   Posted 8/7/2008 5:52 AM (GMT -7)   
Hang in there. I warn the entire family now when I am taking this medication. The first time my father and I got into an argument over something real silly and he asked what the h@!! was wrong with me... that made me stop in my tracks and think for a minute, as that is not like me - very passive. I told him I was on steroids. Now I call the entire family on the first day so they know. Even worse I cannot sleep, even though I take them between 6 and 7 am. I feel like the evil guy in The Shinning... "Here's Johnny!"

devil

ddr030505
Regular Member


Date Joined Nov 2007
Total Posts : 68
   Posted 8/7/2008 7:25 AM (GMT -7)   
I had to take it only once so far for 4 months and I work at a hospital.. lol.. try explaining to those needed patients why you can't stay in the room with them for more then 2 seconds.. and ohh my employees decided an imagenary dog gate around my desk area would be needed so i didn't go nuts on anyof them and that was as close as they got to me for anything.. haha.. it was funny now that im not on it.. ohh and i had to drive everywhere cause everyone elses driving made me insane, i felt m,y heart come out of my chest and adrenaline rushes everytime we got near a car ( i live in houston busy busy busy city all the time) ohh im so glad im off of it.. good luck it does get better
23 year old married female Diagnosed Sept '03 still fighting for remission
longest break 9mths; meds: Asacol 6-400mg tabs aday, Iron 40mg; just stopped Humira due to a CMV virus which cause liver elevation
Live Laugh Love, Live by this and you can fight anything!!
There are moments in your life that makes you and sets the course of who you're going to be. Sometimes there little, subtle moments. Sometimes, they're big moments you never saw coming. No one ask for their life to change, but it does. It's what you do afterwards that counts. That's when you find out who you are.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:11 PM (GMT -7)
There are a total of 2,733,318 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
383 Guest(s), 14 Registered Member(s) are currently online.  Details
Bololidat, MDNative, Tagier, TOOTY, Vwblush, Scaredy Cat, Almost a 10, Charmed3, NevadaMike, pressurehead, brucen36, LiveJoy, Broncofan18, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer